MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G24567
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When dr.(b)(6) tried to insert spsos, it kinked and wouldn't come inside.So dr.(b)(6) used another spsos to finish the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031, information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is pending an additional follow up will be submitted.
 
Event or Problem Description
When dr.Lee tried to insert spsos, it kinked and wouldn't come inside.So dr.Lee used another spsos to finish the procedure.
 
Event or Problem Description
When (b)(6) tried to insert spsos, it kinked and wouldn't come inside.So (b)(6) used another spsos to finish the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the spsos-3-6-n device of lot number c1440758 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 01 february 2019.On evaluation of the device, damage was noted on the body of the stent.Document review prior to distribution spsos-3-6-n devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for spsos-3-6-n of lot number c1440758 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1440758.The instructions for use (ifu0055-3) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ image review ¿ n/a.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the stent.It may be noted the device label indicates a 0.018¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.018¿ wire guide.Spsos-3-x devices will not fit onto 0.035¿ wire guides and if force is applied to advance an spsos-3-x stent over a wire guide with an od larger than indicated for use, the stent will bend and/or kink as a result.As per additional information received the user used a 0.035" wire guide.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8381103
Report Number3001845648-2019-00075
Device Sequence Number1253105
Product Code FGE
UDI-Device Identifier00827002245679
UDI-Public(01)00827002245679(17)210110(10)C1440758
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model NumberG24567
Device Catalogue NumberSPSOS-3-6-N
Device Lot NumberC1440758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
02/01/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/28/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1